Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 9, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jul 21, 2021, 8:18 AM MST for Pima County, Pinal County, Arizona. It took effect at Jul 21, 2021, 2:00 PM MST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2021, 8:18 AM MST (15:18 UTC)
- In effect from
- Jul 21, 2021, 2:00 PM MST
- Expired
- Jul 21, 2021, 4:05 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 3.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS75 KTWC 211518 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 818 AM MST Wed Jul 21 2021 AZZ501-502-220300- /O.NEW.KTWC.DU.Y.0009.210721T2100Z-210722T0300Z/ Western Pima County-Tohono O'odham Nation- Including the cities of Ajo, Organ Pipe Cactus N.M., and Sells 818 AM MST Wed Jul 21 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust expected. * WHERE...Western Pima County and Tohono O'odham Nation. * WHEN...From 2 PM this afternoon to 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
595 WWUS75 KTWC 212305 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 405 PM MST Wed Jul 21 2021 AZZ501-502-220015- /O.CAN.KTWC.DU.Y.0009.000000T0000Z-210722T0300Z/ Western Pima County-Tohono O'odham Nation- 405 PM MST Wed Jul 21 2021 ...BLOWING DUST ADVISORY IS CANCELLED... Little additional storm and blowing dust activity is expected west of Tucson. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 21, 2:59 AM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 21, 2:59 AM MST, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 259 AM MST Wed Jul 21 2021 .SYNOPSIS...An approaching weather system from the east will bring widespread showers and thunderstorms to the area, especially from Thursday evening through late Saturday. Locally heavy rainfall combined with a saturated ground from recent rains may result in flash flooding and flooding by Saturday night. Thereafter, a decrease in daily shower and thunderstorm activity can be anticipated Sunday afternoon into early next week. Otherwise, high temperatures will be near normal with the exception of Friday into the weekend when below average readings can be expected. && .DISCUSSION...An interesting weather pattern will evolve Thursday into the weekend as an upper low approaches from the east and becomes quasi-stationary over east-central AZ/west-central NM late Friday through late Saturday. This scenario resembles an historic flooding and debris flow event in SE AZ which played out nearly 15 years ago during the last few days of July into August 1st of the 2006 monsoon season. That said, have posted a flash flood watch for Thursday evening through Saturday evening for all of SE AZ. Ensembles favored this feature tracking farther west and lifting northward on Sunday with subsidence in the wake of it over SE AZ. Thus, expect improving weather Sunday with limited shower and thunderstorm coverage early next week. High temperatures will remain near normal except on Friday through Sunday when below normal readings will occur due to the anticipated rain and cloudiness. && .AVIATION...Valid through 22/12Z. SCT-BKN clouds at 8k-12k ft MSL much of the period. Widespread SHRA/TSRA developing this afternoon and evening. Expect brief MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 45 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon continues to be active into this weekend with scattered to widespread showers and thunderstorms. In particular, Thursday through Saturday look extremely active with heavy rainfall and flooding issues anticipated. While in this pattern, showers and storms will be possible at all hours of the day and overnight. Storms will also be capable of producing very gusty winds in excess of 35 mph and numerous lightning strikes. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Daytime RH mainly above 25 percent into next Monday, with very good overnight recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Thursday evening through Saturday evening for AZZ501>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:00 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 20, 6:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 20, 7:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 20, 8:02 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 58 min |
| Jul 20, 8:14 PM MST | Special Weather Statement | TWC | 61 min | |
| Jul 20, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 58 min |
| Jul 20, 8:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 20, 8:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Jul 20, 9:13 PM MST | Special Weather Statement | TWC | 62 min | |
| Jul 20, 9:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 51 min |
| Jul 20, 9:42 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 20, 9:53 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 52 min |
| Jul 21, 1:50 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 5 days |
| Jul 21, 1:00 PM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jul 21, 1:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 21, 1:38 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 21, 1:57 PM MST | Special Weather Statement | TWC | Pima | 48 min |
| Jul 21, 2:09 PM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 21, 2:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 21, 2:21 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 84 min |
| Jul 21, 2:51 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 21, 3:01 PM MST | Dust Storm Warning | TWC | Pinal | 32 min |
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.